2 doctors weighed in:

Have constant gagging been chewing on altoids for about 5 years to help with it. Now have bad acid reflux guessing because of peppermint. Any idea?

2 doctors weighed in
Dr. Heidi Fowler
Psychiatry

In brief: Uncertain

Ingestion of too much peppermint oil can cause nausea/ vomiting, abdominal pain, v heart rate, respiratory problems & dizziness.
However, Peppermint oil has been used effectively for a variety of digestive issues (flatus, nausea, vomiting, cramps, loose bowel movements, heartburn, indigestion & irritable bowel syndrome).

In brief: Uncertain

Ingestion of too much peppermint oil can cause nausea/ vomiting, abdominal pain, v heart rate, respiratory problems & dizziness.
However, Peppermint oil has been used effectively for a variety of digestive issues (flatus, nausea, vomiting, cramps, loose bowel movements, heartburn, indigestion & irritable bowel syndrome).
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. Michael Sparacino
Family Medicine

In brief: See your doctor

He/she can listen and examine you, and determine if you have acid reflux disease.
If that's the case and treatment doesn't work, he/she can refer to a GI doctor.

In brief: See your doctor

He/she can listen and examine you, and determine if you have acid reflux disease.
If that's the case and treatment doesn't work, he/she can refer to a GI doctor.
Dr. Michael Sparacino
Dr. Michael Sparacino
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available